MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: video inspection system (m-78210) with microscope, ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿ drawing(s) referenced: (b)(4) rev.E ¿ as found condition: the axium pushwire was returned for evaluation within the inner pouch and outer carton; inside of a biohazard bag and a shipping box.There was no implant coil returned with the pushwire.¿ visual inspection/damage location details: no damages were found with the device's packaging.The implant coil appeared to be detached from the pushwire.The shield coil was found present and intact.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the break indicator (manual detachment location); retained by the release wire.The ai and coupler tubing were present and intact.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.075mm @ 0.063mm; measured 0.087mm @ 0.127mm; measured 0.095mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00280¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00460 ¿and found to be within specification.All other subassemblies appeared to be normal.No other anomalies were observed.¿ conclusion: based on the analysis performed, the axium coil was confirmed to have "product damaged out of package" and "pushwire k ink/damage" issues as the pushwire was returned with the implant coil already detached from the pushwire.The coin was not present against the lumen stop as it was pulling back.In addition, the pusher was found broken at the break indicator (manual detachment location); retained by the release wire.However, the root cause and cause for damage could not be determined.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was also found to be broken at the manual detachment location; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that led to the reported issues.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil was not returned; any contribution of the implant coil to the reported issues could not be determined.Ls 2021-09-22.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during the arteriovenous malformation (avm) liquid embolization, the mother blood vessel was damaged resulting in hemorrhage.An attempt was to be made to induce the device from the sl-10 as a coil for hemostasis, but the physician confirmed that the delivery pusher was broken when the package was removed from the box and opened.Upon checking the product, the proximal segment was broken and the release wire was peeled off, so it was judged dangerous to use.A replacement coil of the same size was substituted, and the treatment was completed without any problems.There was no injury to the patient as a result of the event.The patient was undergoing surgery for hemostasis of intracerebral hemorrhage that occurred during treatment of avm liquid embolization.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a 7f sheath, 7f load master, sl10, scepterc, traxcess14.Additional information was received.There was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.The liquid embolic was medtronic product onyx18 (105-7100-060/b110444).The blood vessel was not damaged during the procedure, it may have happened during the operation of the microcatheter, but the cause is unknown.The hemorrhage was partially torn and a slight bleeding was confirmed.Hemostasis had been completed since then.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12550560
Report Number2029214-2021-01223
Device Sequence Number16422190
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot NumberB024771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR